MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012280-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal left anterior descending (plad) artery.The hi-torque (ht) pilot 50 guide wire failed to cross due to the anatomy.A 90 degree angled microcatheter was advanced due to the angulation and was then able to advance the same ht pilot 50 guide wire with difficulty into the distal lad (dlad).Aspiration thrombectomy was performed.Then a compliant 2.5mm balloon was used to perform angioplasty to the proximal and distal lad.Distal occlusion was still noted likely due to clot embolization so i went back with penumbra catheter to perform additional aspiration thrombectomy.Then an intravascular ultrasound (ivus) catheter was advanced to the mid lad and ivus was recorded to assess vessel characteristics and reference diameters for stent sizing.Dissection was noted in mid lad.A 4.0x18mm xience skypoint stent was then deployed over the prox-mid lad.The 5.0x15mm trek rx balloon dilatation catheter (bdc) was advanced without resistance and used to post-dilate the stent per standard procedure.After removal of the balloon catheter, the balloon was noted to be dislodged at distal edge of guide catheter due to resistance.Gentle mild force was applied.Due to risk of embolizing the balloon, the guide catheter, wire and balloon were simultaneously removed as a unit.However, the balloon was then stuck at the distal edge of femoral sheath.Another wire was advanced through the guide catheter and a 2.5mm compliant balloon was advanced over wire until it was adjacent to the fractured balloon.The balloon was inflated at low pressure and was able to advance the guide catheter over both balloons and then pull both balloons and guide catheter out simultaneously through the sheath.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty removing the device from the guiding catheter is related to a potential product quality issue.Possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends or procedural technique.Additionally, it should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu), states: with 4.5 mm and 5.0 mm balloon dilatation catheters, some increased resistance may be noted upon insertion or withdrawal into or out of the guiding catheter.In this case, a conclusive cause for the reported difficulties could not be determined.Furthermore, the reported separation and unexpected medical intervention appear to be related to operational context.In this case, it is likely that the balloon became separated during manipulation of the device during removal, as difficulty was encountered.Additional treatment was performed to remove the separated portion of the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: a.Patient information was updated.D4 - model # added e4: initial report sent to fda updated from no to yes.G2: report source updated with user facility.Corrections: d1 - brand name updated.D2a - common device name updated.D3 - name updated.D3 - address, city, postal code updated.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19440831
Report Number2024168-2024-06470
Device Sequence Number20865339
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public(01)08717648138782(17)260531(10)30621G1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number30621G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM COMPLIANT BALLOON; 6 FR EBU 3.5 GUIDE CATHETER; 6 FRENCH JL4 GUIDE CATHETER; RUNTHROUGH GUIDE WIRE; XIENCE SKYPOINT STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityHispanic
Patient RaceWhite